... medication? He will only give me 3 pills of 300 -60mg? I need more. I really, really need more for my back
Codeine/Dexchlorpheniramine/Phenylephrine - Why will my Dr. not give me more Tylenol/codeine?
- 14 Mar 2017 by Linda Hoare
- 14 March 2017
- tylenol, pain, codeine, codeine/dexchlorpheniramine/phenylephrine, dexchlorpheniramine, dexchlorpheniramine/phenylephrine, phenylephrine, medication, pill
I'm sorry you are getting so frustrated. I know the feeling.
The answer is easy.
The government got involved in our health care. Codeine is not an opioid but many consider it a precursor because it's addictive.
Your back pain is not a temporary situation like recovering from surgery.
Your doc is looking at it as a chronic problem so the codeine will become a routine drug for you.
You will become tolerant and need something stronger which is where the concern lies.
You are going to be labeled as a drug user.
It's a shame where suffering patients are being held accountable for those who are recreational users.
Don't blame your doctor too much because they are under scrutiny.
I don't understand the Dexchlorpheniran... It's a cold medicine. Are you having symptoms of a cold?
It may be good to try a prescription muscle relaxant like Flexeril. It helps the muscles relax and may help with the bone pain.
Cymbalta is another possibility. It's an antidepressant but found useful in nerve pain which usually goes along with bone pain. The antidepressant part may make you better able to tolerate it.
Physical therapy, deep tissue massage, chiropractic and acupuncture may be beneficial.
I assume you have gone to the max dose of NSAIDS like Aleve.
You could try going to an orthopedist and he may prescribe the codeine but they are under scrutiny too.
There are other meds that he may order that are not a controlled substance.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Sep 2012 • 8 answers
Posted 26 Aug 2015 • 2 answers
Posted 14 Feb 2016 • 3 answers
Posted 16 Oct 2017 • 0 answers
Posted 24 May 2018 • 1 answer